Jump to content
CrazyBoards.org

Internal restlessness but not fidgety?


Recommended Posts

Making a long story as short as possible--I see my pdoc tomorrow to talk post IP about next steps.  But I'm currently trying to figure out what vocabulary to use and have some sense of whether it's potentially side effect or symptom or both.

the most current thing is that I feel internal restlessness--that's the best I can come up with.  It's not anxiety though--it doesn't have a thoughts component.  Similarly, when I went to lay down for a nap, I wasn't really able to sleep, but I usually can just rest.  Instead, I was tossing and turning and after an hour gave up.  Im not actually fidgety, but I feel like I could be if I weren't watching it.  I could see different causes

-symptoms - I'm still in at least hypo manic land with some depressive symptoms occasionally coming in; I don't know what this would be called though

-side effects of new medications - abilify (10mg), lithium (returned to 600mg), seroquel (100mg)

-meds that haven't changed (Ativan at 2mg prn); synthroid (125mg); lamictal (200mg)

-meds abruptly discontinued - doxepin (from 20mg); wellbutrinXL (from 300mg); adderallXR (20mg)

 

im also getting headaches, which currently seem like tension headaches but at least not migraines at this point.  

Anyone have guessed at what this is called and what some of the more likely causes are?

thanks!

Link to comment
Share on other sites

I get internal fidgeting often too. happens when my mood is on the way up. I may look calm and ok on the outside but on the inside I'm all over the place which is why it's sometimes hard for others to notice I'm heading towards mania - especially since I often have trouble recognising it myself.  

Link to comment
Share on other sites

51 minutes ago, dazed and confused said:

I get internal fidgeting often too. happens when my mood is on the way up. I may look calm and ok on the outside but on the inside I'm all over the place which is why it's sometimes hard for others to notice I'm heading towards mania - especially since I often have trouble recognising it myself.  

(in bold) ^^This describes how I feel also.  It feels like (for me) that I have to do something constantly, but I can get irritable doing it.  Sometimes I just want to scream "SHUT UP" to everyone, even if no one is around.  I don't like noise either.

Quote

the most current thing is that I feel internal restlessness--that's the best I can come up with.  It's not anxiety though

I know you said how you don't think it is anxiety, but when I get like this xanax can calm me down, even though it is for anxiety. 

 

Maybe you can print out this thread and hand it to your pdoc (or read it to him/her) so you can make sure you aren't forgetting anything. 

Sometimes I'll go into pdoc's office and 5 minutes before i leave I remember that the most important thing I wanted to talk about I now can't because I've run out of time.  OR I get there and my mind goes blank.  I usually write stuff down when go to pdoc now because of that.

Link to comment
Share on other sites

Aura--that's helpful actually.  I both wasn't sure how clear I sounded and also wasn't sure if there was a better way to describe it.  He is pretty good at understanding dances-speak though, so maybe less something to worry about.

dazed--yes that's definitely some of what this feels like--that I look perfectly normal to my parents but in my head want to scream (or break down in tears) because of how much i feel like I'm off-kilter.  The interesting thing is if I were self-medicating (not that I am), my gut instinct would be to double the seroquel, which could in theory knock down hypo/mania and anxiety issues.  My concern was if its more likely medication related, how to add to counteract that instead.  I'll still go with my pdocs call, but wanted to see if anything sounded familiar.

melissa--helpful to know it's similar to for you also.  Right now my Ativan is restricted to twice per day and seven days (yay hospitals), so I don't have extra to spare. But I'll be open to that as a possibility also.  I probably should bring this post because I can't guarantee my head will be organized tomorrow.

Link to comment
Share on other sites

3 hours ago, dancesintherain said:

Making a long story as short as possible--I see my pdoc tomorrow to talk post IP about next steps.  But I'm currently trying to figure out what vocabulary to use and have some sense of whether it's potentially side effect or symptom or both.

the most current thing is that I feel internal restlessness--that's the best I can come up with.  It's not anxiety though--it doesn't have a thoughts component.  Similarly, when I went to lay down for a nap, I wasn't really able to sleep, but I usually can just rest.  Instead, I was tossing and turning and after an hour gave up.  Im not actually fidgety, but I feel like I could be if I weren't watching it.  I could see different causes

-symptoms - I'm still in at least hypo manic land with some depressive symptoms occasionally coming in; I don't know what this would be called though

-side effects of new medications - abilify (10mg), lithium (returned to 600mg), seroquel (100mg)

-meds that haven't changed (Ativan at 2mg prn); synthroid (125mg); lamictal (200mg)

-meds abruptly discontinued - doxepin (from 20mg); wellbutrinXL (from 300mg); adderallXR (20mg)

 

im also getting headaches, which currently seem like tension headaches but at least not migraines at this point.  

Anyone have guessed at what this is called and what some of the more likely causes are?

thanks!

Could be the change in meds or that your hypo  I think that you need to explain to your poc that your not stable than you are restless and for of nervous energy 

Link to comment
Share on other sites

1 hour ago, dancesintherain said:

melissa--helpful to know it's similar to for you also.  Right now my Ativan is restricted to twice per day and seven days (yay hospitals), so I don't have extra to spare. But I'll be open to that as a possibility also.  I probably should bring this post because I can't guarantee my head will be organized tomorrow.

I hope your appt with your pdoc goes well tomorrow!

I think taking this post to the appt  is a good idea.

Link to comment
Share on other sites

Thanks sweetlysinister, that's a perfect description....not stable, restless, and nervous energy is quite accurate.

melissa, thanks!  I'm more than a little nervous--I don't want to end up IP again and I don't really think he will do that, but I'm scared he might.  

Link to comment
Share on other sites

Still fairly symptomatic.  I've had him work with me when depressed before, but not when I'm at the other end of the spectrum and not when I'm (unexpectedly) this bad off.  So I don't know how it will work.  He fortunately had the time slot today because I don't give I would have gotten out otherwise.  But I'm worried I'll go in there, collapse, and it'll be too much of a burden for him to work with.

Link to comment
Share on other sites

2 minutes ago, dancesintherain said:

Still fairly symptomatic.  I've had him work with me when depressed before, but not when I'm at the other end of the spectrum and not when I'm (unexpectedly) this bad off.  So I don't know how it will work.  He fortunately had the time slot today because I don't give I would have gotten out otherwise.  But I'm worried I'll go in there, collapse, and it'll be too much of a burden for him to work with.

That sucks.  I'm sorry you are still symptomatic and I hope it is gone soon.

Maybe you can ask for a med tweak, which would give you a chance to see if that works and you become less symptomatic.

 

Link to comment
Share on other sites

9 minutes ago, dancesintherain said:

Med tweak request is definitely in the books.  I can't imagine him not wanting to take that route and I'd be scared if he did also.  So fear in many directions. Great.

I'll be thinking of you today.  If you can, let us know how the appt went.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...